Alert archive / Illinois / Flood Watches in 2018
Flood Watch 2, NWS Lincoln, IL
NWS Lincoln, IL issued this flood watch at Feb 23, 2018, 2:35 PM CST for 11 counties in Illinois. It took effect at Feb 23, 2018, 6:00 PM CST. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Feb 23, 2018, 2:35 PM CST (20:35 UTC)
- In effect from
- Feb 23, 2018, 6:00 PM CST
- Expired
- Feb 24, 2018, 11:21 PM CST
- In force
- 29 hr
- Issued by
- NWS Lincoln, IL
- Flood severity
- None
Counties Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, Edgar County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Richland County, IL, Shelby County, IL
The radar
The Evansville,IN radar (KVWX), 104 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.6 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 470 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
888 WGUS63 KILX 232035 FFAILX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Lincoln IL 235 PM CST Fri Feb 23 2018 ...POTENTIAL FOR HEAVY RAIN THROUGH SATURDAY EVENING... ILZ062-063-066>068-071>073-240400- /O.NEW.KILX.FA.A.0002.180224T0000Z-180225T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 235 PM CST Fri Feb 23 2018 ...FLOOD WATCH IN EFFECT FROM 6 PM CST THIS EVENING THROUGH SATURDAY EVENING... The National Weather Service in Lincoln has issued a * Flood Watch for portions of east central Illinois and southeast Illinois, including the following areas. In east central Illinois, Clark and Cumberland counties. In southeast Illinois, Clay, Crawford, Effingham, Jasper, Lawrence, and Richland counties. * From 6 PM CST this evening through Saturday evening. * Rain will move into the area this evening, with occasional rain through Saturday evening. The rain may be heavy at times, especially on Saturday. Around 2 inches of rain are expected through Saturday evening, though some locally higher totals are possible in thunderstorms. * This area has received up to 2 inches of rain so far this week, and the ground is saturated. Much of the rain will be unable to be absorbed into the soil, resulting in flooding of low lying areas, and near ditches and streams. Flooding along area rivers will be enhanced with this additional runoff. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ Geelhart
6 follow-up statements
709 WGUS63 KILX 240317 FFAILX Flood Watch National Weather Service Lincoln IL 917 PM CST Fri Feb 23 2018 ...POTENTIAL FOR HEAVY RAIN THROUGH SATURDAY EVENING... ILZ062-063-066>068-071>073-240930- /O.CON.KILX.FA.A.0002.000000T0000Z-180225T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 917 PM CST Fri Feb 23 2018 ...FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY EVENING... The Flood Watch continues for * Portions of east central Illinois and southeast Illinois, including the following areas, in east central Illinois, Clark and Cumberland. In southeast Illinois, Clay, Crawford, Effingham, Jasper, Lawrence, and Richland. * Through Saturday evening * Rain will increase in intensity overnight with occasional rain through Saturday evening. The rain may be heavy at times, especially on Saturday afternoon. Around 2 inches of rain are expected through Saturday evening, though some locally higher totals are possible in thunderstorms. * This area has received up to 2 inches of rain so far this week, and the ground is saturated. Much of the rain will be unable to be absorbed into the soil, resulting in flooding of low lying areas, and near ditches and streams. Flooding along area rivers will be enhanced with this additional runoff. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ Barker
337 WGUS63 KILX 240920 FFAILX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Lincoln IL 320 AM CST Sat Feb 24 2018 ...POTENTIAL FOR HEAVY RAIN THROUGH SATURDAY EVENING... ILZ056-057-061-242200- /O.EXA.KILX.FA.A.0002.000000T0000Z-180225T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Coles-Edgar-Shelby- Including the cities of Charleston, Mattoon, Paris, and Shelbyville 320 AM CST Sat Feb 24 2018 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... The National Weather Service in Lincoln has expanded the * Flood Watch to include portions of central Illinois and east central Illinois, including the following areas, in central Illinois, Shelby. In east central Illinois, Coles and Edgar. * Through this evening * Rain will continue through Saturday evening. The rain may be heavy at times, especially on Saturday afternoon. Around 2 inches of rain are expected through Saturday evening, though some locally higher totals are possible in thunderstorms. * This area has received up to 2 inches of rain so far this week, and the ground is saturated. Much of the rain will be unable to be absorbed into the soil, resulting in flooding of low lying areas, and near ditches and streams. Flooding along area rivers will be enhanced with this additional runoff. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ ILZ062-063-066>068-071>073-242200- /O.CON.KILX.FA.A.0002.000000T0000Z-180225T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 320 AM CST Sat Feb 24 2018 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... The Flood Watch continues for * Portions of east central Illinois and southeast Illinois, including the following areas, in east central Illinois, Clark and Cumberland. In southeast Illinois, Clay, Crawford, Effingham, Jasper, Lawrence, and Richland. * Through this evening * Rain will continue through Saturday evening. The rain may be heavy at times, especially on Saturday afternoon. Around 2 inches of rain are expected through Saturday evening, though some locally higher totals are possible in thunderstorms. * This area has received up to 2 inches of rain so far this week, and the ground is saturated. Much of the rain will be unable to be absorbed into the soil, resulting in flooding of low lying areas, and near ditches and streams. Flooding along area rivers will be enhanced with this additional runoff. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
281 WGUS63 KILX 241252 FFAILX Flood Watch National Weather Service Lincoln IL 652 AM CST Sat Feb 24 2018 ILZ056-057-061>063-066>068-071>073-242100- /O.CON.KILX.FA.A.0002.000000T0000Z-180225T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford- Clay-Richland-Lawrence- Including the cities of Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 652 AM CST Sat Feb 24 2018 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... The Flood Watch continues for * Portions of central Illinois, east central Illinois, and southeast Illinois, including the following areas, in central Illinois, Shelby. In east central Illinois, Clark, Coles, Cumberland, and Edgar. In southeast Illinois, Clay, Crawford, Effingham, Jasper, Lawrence, and Richland. * Through this evening * Rain will continue through this evening. The rain may be heavy at times this morning, and again this evening. Up to 2 inches of additional rainfall are expected through this evening, though some locally higher totals are possible in thunderstorms. * This area has already received locally heavy rainfall earlier this week, and the ground is saturated. Much of the rain will be unable to be absorbed into the soil, resulting in flooding of low lying areas, and near ditches and streams. Flooding along area rivers will be enhanced with this additional runoff. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
205 WGUS63 KILX 242058 FFAILX Flood Watch National Weather Service Lincoln IL 258 PM CST Sat Feb 24 2018 ILZ056-057-061>063-066>068-071>073-250600- /O.CON.KILX.FA.A.0002.000000T0000Z-180225T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford- Clay-Richland-Lawrence- Including the cities of Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 258 PM CST Sat Feb 24 2018 ...FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... The Flood Watch continues for * Portions of east central and southeast Illinois, including the following areas. In east central Illinois, Clark, Coles, Cumberland, Edgar and Shelby counties. In southeast Illinois, Clay, Crawford, Effingham, Jasper, Lawrence, and Richland counties. * Until midnight CST tonight. * Additional rain will affect the area through late evening. Some areas will receive another inch or more of rain, especially south of I-70. Thunderstorms will produce locally heavier amounts. * This area has already received heavy rainfall the last few days, and the ground is saturated. Much of the rain will be unable to be absorbed into the soil, resulting in flooding of low lying areas, and near ditches and streams. Flooding along area rivers will be enhanced with this additional runoff. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ Geelhart
478 WGUS63 KILX 250210 FFAILX Flood Watch National Weather Service Lincoln IL 810 PM CST Sat Feb 24 2018 ...HEAVY RAIN THREAT DIMINISHING... ILZ056-057-061>063-066-250315- /O.CAN.KILX.FA.A.0002.000000T0000Z-180225T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Coles-Edgar-Shelby-Cumberland-Clark-Effingham- Including the cities of Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, and Effingham 810 PM CST Sat Feb 24 2018 ...FLOOD WATCH IS CANCELLED... The Flood Watch for portions of central Illinois, east central Illinois, and southeast Illinois along and north of I-70 has been cancelled. Although light rain will linger through the remainder of the evening, the threat of additional flooding has diminished. Many rivers, streams, and low spots remain flooded and precautions should be taken to ensure your safety when traveling overnight. $$ ILZ067-068-071>073-250600- /O.CON.KILX.FA.A.0002.000000T0000Z-180225T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Newton, Robinson, Flora, Olney, and Lawrenceville 810 PM CST Sat Feb 24 2018 ...FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... The Flood Watch continues for * A portion of southeast Illinois, including the following areas, Clay, Crawford, Jasper, Lawrence, and Richland. * Until midnight CST tonight * Although the heavy rain is diminishing, there is still a threat that the runoff from this evenings rains over saturated ground may produce some additional flooding over the next few hours. * This area has already received heavy rainfall the last few days, and the ground is saturated. Much of the rain will be unable to be absorbed into the soil, resulting in flooding of low lying areas, and near ditches and streams. Flooding along area rivers will be enhanced with this additional runoff. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
063 WGUS63 KILX 250521 FFAILX Flood Watch National Weather Service Lincoln IL 1121 PM CST Sat Feb 24 2018 ...HEAVY RAIN HAS ENDED... ILZ067-068-071>073-250630- /O.CAN.KILX.FA.A.0002.000000T0000Z-180225T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Newton, Robinson, Flora, Olney, and Lawrenceville 1121 PM CST Sat Feb 24 2018 ...FLOOD WATCH IS CANCELLED... The Flood Watch for a portion of southeast Illinois has been cancelled. Despite the end of the short-term threat of additional flooding, many rivers, streams, and low spots remain flooded from the rain over the past few days and precautions should be taken to ensure your safety when traveling overnight. If you encounter water on the roadway, remember to turn around and find a safer route. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flood watch went out at Feb 23, 2:25 PM CST, 10 minutes earlier.
Area forecast discussion, Feb 23, 2:25 PM CST, 10 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 225 PM CST Fri Feb 23 2018 .SHORT TERM...(This evening through Saturday) ISSUED AT 225 PM CST Fri Feb 23 2018 Areas of light rain continue just north of the Ohio River early this afternoon, with the main thrust of activity extending southwest into Oklahoma and north Texas. Upper wave across that area will be lifting northeast through this evening, with the rain moving back into the forecast area. Through midnight, this should stay along and south of I-72. North of there, there remains concerns for a mixture of snow/sleet/freezing rain. Warm nose still evident on morning model soundings around 2500 feet or so, mainly across the northern CWA late tonight and early Saturday. Will issue a Winter Weather Advisory for Knox and Fulton Counties, where some light icing is expected on elevated surfaces and bridge decks. Any icing will not last long, as temperatures reach above freezing by mid to late morning. Morning model suite are in general agreement with cyclogenesis over the southern Plains, with the surface low moving into Wisconsin by late Saturday evening. Focus for the heavy rain remains along and south of I-70. WPC Day2 flood outlook for Saturday continues a moderate risk in that area, and model guidance persists with ample precipitable water values around 1.5 inches. Will be issuing a Flood Watch for that area, running from 6 pm this evening through midnight Saturday evening, as amounts of 2-3 inches appear likely. Marginal risk of severe weather remains over most of the same area as well. && .LONG TERM...(Saturday night through Friday) ISSUED AT 225 PM CST Fri Feb 23 2018 Main cold front will be sweeping across the area Saturday evening, with PoP's rapidly dropping off behind the front. Have maintained thunder mention west of I-55 early evening and east of there through midnight. After that, the active pattern settles down for a few days. No significant dropoff in temperatures with the upper flow off the Pacific, and highs should be up into the 60s by Tuesday. Mid week storm system remains a challenge. The GFS follows a pattern similar to this weekend's system, with a strong cyclone and more widespread showers/storms Wednesday into Wednesday evening. The European model has a much weaker wave developing in the southern stream, with a focus for us more with a northern wave on Thursday. Not a lot of confidence in that part of the forecast at the moment. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1113 AM CST Fri Feb 23 2018 Ceilings hovering around the high IFR/low MVFR range at midday, with no appreciable change expected through the afternoon. Ceilings and visibilities will gradually lower this evening, as rain moves up from the south. Most of the night and Saturday morning will see LIFR ceilings. While precipitation will mainly be rain, soundings show some potential for a rain/sleet mix for a time at KPIA toward 09Z. && .ILX WATCHES/WARNINGS/ADVISORIES... Flood Watch from 6 PM CST this evening through Saturday evening for ILZ062-063-066>068-071>073. Winter Weather Advisory from midnight tonight to 9 AM CST Saturday for ILZ027-036. && SHORT TERM...Geelhart LONG TERM...Geelhart AVIATION...Geelhart
Hazardous weather outlook, Feb 23, 11:28 AM CST, 3 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 1128 AM CST Fri Feb 23 2018 ILZ027>031-036>038-040-041-241200- Fulton-Knox-Marshall-Mason-McLean-Peoria-Schuyler-Stark-Tazewell- Woodford- 1128 AM CST Fri Feb 23 2018 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Minor to moderate flooding is forecast along the Illinois River through at least early next week. A light wintry mix of precipitation is possible late tonight. Little accumulation is expected, but untreated surfaces may become slick. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... A light wintry mix of precipitation is possible early Saturday. Little accumulation is expected, but untreated surfaces may become slick. A few thunderstorms are possible later Saturday into Saturday night. Severe storms are not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. ILZ042-043-047>053-241200- Cass-Christian-De Witt-Logan-Macon-Menard-Morgan-Sangamon-Scott- 1128 AM CST Fri Feb 23 2018 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Minor to moderate flooding is forecast along the Illinois River through at least early next week. Minor flooding is expected along parts of the Sangamon river basin over the next few days. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... Showers and thunderstorms may produce moderate to locally heavy rainfall later Saturday into Saturday night. A few thunderstorms are possible later Saturday into Saturday night. Severe storms are not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. ILZ062-063-066>068-071>073-241200- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 1128 AM CST Fri Feb 23 2018 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Minor to moderate flooding is ongoing or forecast over portions of the Wabash, Little Wabash, and Embarras river basins. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... Periods of rainfall are expected into Saturday night. The rainfall will be moderate to heavy at times, especially Saturday night. New rainfall totals of up to 2 inches are possible between today and Saturday night. Locally higher rainfall totals are possible. There is a marginal risk for severe thunderstorms late Saturday afternoon into Saturday evening along and south of I-70. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. ILZ044>046-054>057-061-241200- Champaign-Coles-Douglas-Edgar-Moultrie-Piatt-Shelby-Vermilion- 1128 AM CST Fri Feb 23 2018 This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Moderate to minor flooding is expected along parts of the Vermilion river basin through tonight. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... Showers and thunderstorms may produce moderate to locally heavy rainfall later Saturday into Saturday night. A few thunderstorms are possible later Saturday into Saturday night. Severe storms are not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. Auten
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 2:58 PM CST | Winter Weather Advisory | ILX | Fulton, Knox | 18 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.